I need help with eczema that is worsened by Ibrance. It’s a rare side effect. I have sensitive skin anyway, coming from a Scotch-Irish background. I’ve had skin issues my whole life. I’m responding well to Ibrance and want to stay on it. I’m hoping that other people with sensitive skin might have suggestions. My dermatologist has prescribed several things but nothing is helping.
The symptoms are terrible itching on arms and legs — painful burning and skin peeling so badly that wearing clothing is painful. Winter is worse, because leggings/tights/workout pants rub and irritate my skin.
I had this side effect on Afinitor, and to a lesser extent, letrozole.
I am on opiates for pain relief. Opiates cause histamine relief, which aggravates the itching. I’ve cut my pain meds in half to see if that would help the itching. (A little.)
I don’t do well on oral steroids, so that’s not an option. (I want to kill everyone, not selectively.) Topical steroids provide some relief.
My monthly Ibrance cycle also corresponds to a worsening of eczema. First week is itch-free. I use lotion liberally, occasional use a topical steroid prescribed by my doctor, and try to stay hydrated. Even on this “itch-free” week, I’m unable to shower every day, even without using any soap. I occasionally take this week off from antihistamines.
Week 2 the itching starts, usually my legs. I have to avoid wearing synthetics because my skin hurts worse. Not able to shower, because afterward my skin hurts. I take Epsom salt baths every 3-4 days. I take Claritin every day, even before the itching starts.
Week 3, I have to take 2 Claritin a day because the itching worsens. I also use hydrocortisone and Benadryl ointments and creams on my arms and legs 2-4x a day. Usually around day 17-18 of Ibrance, my skin totally breaks down, and itching is unbearable. I’m taking 2 Claritin every 12 hour, plus 4 Benadryl just so that I can dress. I’m in tears wearing pants, even cotton ones, because it rubs against my skin. It hurts to walk, the skin on the back of my legs in particular is red and raw. My skin starts peeling and my black clothes look white because of all the dead skin.
My skin usually returns to normal around Day 1 of the next Ibrance round. Even during my week off, the itching and skin irritation is bad. Nothing topical seems to have much effect.
This month, my dermatologist started me on Singulair, because some people with eczema have reported relief. I was hopeful, but have had to take Claritin to supplement in the past 3-4 days, and I’m not even in week 3.
I hate all of this medicine almost as bad as the itching. Other remedies I’ve tried are applying pure aloe to the skin, aspirin, avoiding caffeine. These help some.
I don’t want to stop the Ibrance, if I can help it. Any suggestions to help calm downmy skin?
Ronda - Extensive mets to lungs & bones. 9/13, subcutaneous skin mets. My life is Stage IV precious. Celebrating 6 years with Stage IV 12/2017. Ev
2/14/2008, IDC, Left, 1cm, Stage IA, Grade 2, 0/3 nodes, ER+/PR+, HER2-
3/10/2008 Lumpectomy: Left; Lymph node removal: Left, Sentinel
12/19/2011, Stage IV, metastasized to bone/lungs, mets, ER+/PR+, HER2-
1/31/2012 Aromasin (exemestane)
12/19/2012 Faslodex (fulvestrant)
7/16/2013 Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone)
4/23/2014 Reconstruction (left)
11/21/2014 External: Bone
11/17/2015 Afinitor (everolimus)
5/31/2016 Femara (letrozole)
Log in to post a reply